Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


CD4 number slow to rise
Mar 1, 2004

Hi doctors, I live in Thailand and have been positive since Jan 01. I have been on medication (combivir and stocrin) since May 03 when my CD4 was at 197 and 14.7. Since then I have had a couple of further viral load and CD4 tests which has shown that the viral load is undetectable and CD4 percentage rising to 18 and then 23 in last result 10 days ago. However my number of CD4 cells does not seem to be rising. From 197 they went to 209 and now latest is showing 230. Since being on meds I have had no illness and would have expected the CD4 number to have risen higher than this.

Is this something I should be unduly concerned at?

My doctor feels that perhaps in 4 months after my next viral load and CD4 tests she might suggest taking me off combivir and replacing it with a slightly lower dosage of AZT (to 250) and seperate 3TC medication however I am not clear if this is to do with trying to lift CD4 number or for some other reason. I love the simplicity of my current regime and would not be keen to move onto single dose tablets unless there is going to be some signifigant improvement in CD4 counts. So essentially my question is has AZT been shown to slow reproduction of CD4 cells in any way?

Would welcome any suggestions or ideas.

many thanks

Response from Dr. Wohl

Your numbers have improved, although I understand not to the degree you may have expected. As you point out, the CD4 percent has improved by 1.5 fold. I think this is a respectable result and would be reluctant to mess with this success.

Theoretically, AZT might lead to some suppression of cell counts but this seems unlikely in your case and is not what is seen in most.

Again, I would continue your regimen as long as you are tolerating it in every other way.

DW



Previous
Viral Load going down, CD4, going up, on NO meds - when should i start?
Next
really scared

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement